Massachusetts, 2012Coastal Flood in Massachusetts, June 3, 2012
June 3, 2012 · NWS BOX · 5 events in 5 counties and zones
High spring astronomical tides combined with low pressure off the east coast of Massachusetts to produce coastal flooding. This unseasonable coastal low pressure contributed to the flooding lasting through multiple tide cycles.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $115,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High spring astronomical tides combined with low pressure off the east coast of Massachusetts to produce coastal flooding. This unseasonable coastal low pressure contributed to the flooding lasting through multiple tide cycles. Accompanying the low pressure was rainfall that further intensified the flooding, with the coastal contribution making it difficult for freshwater flooding to drain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 3, 8:53 PM EST, 12 minutes earlier.
Area forecast discussion, Jun 3, 8:53 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
953 PM EDT SUN JUN 3 2012
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ESPECIALLY WEST OF I-495
THIS AFTERNOON AND EVENING. RAIN WILL BECOME WIDESPREAD TONIGHT
INTO TUE ALONG WITH GUSTY NORTHEAST WINDS AND COOL
TEMPERATURES...AS LOW PRESSURE INTENSIFIES INTO A GALE CENTER EAST
OF NEW ENGLAND. RAIN WILL BECOME MORE SHOWERY AND DIURNAL MID TO
LATE NEXT WEEK ALONG WITH TEMPERATURES MODERATING SOMEWHAT AS
ONSHORE WINDS DISSIPATE. BELOW NORMAL TEMPS WILL CONTINUE BUT
SOME MODERATION IS EXPECTED BY THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
10 PM UPDATE...
WATCHING SHOWERY WX ACROSS THE WRN FCST AREA PREVAILING IN A RGN
OF FAVORABLE SFC-MID LVL CONVERGENCE OF FAST NELY FLOW ROUNDING AN
AREA OF LOW PRES ACROSS THE GULF OF ME /LIKELY TOO OROGRAPHIC
EFFECTS ALONG THE E SLOPES OF THE BERKSHIRES AND ATTENDANT STRONG
MID-LVL SHRTWV ARE AIDING AS WELL/. BOTH 0Z CHATHAM AND ALBANY
SOUNDINGS HIGHLIGHT AN AIRMASS ACROSS THE RGN NEARLY MOIST
ADIABATIC BETWEEN H9-H7...WITH THE 0Z ALBANY SOUNDING EXHIBITING
SOME DECENT INSTABILITY.
WITH AN UNCHANGING AIRMASS AND A STABILIZING BOUNDARY LYR...FEEL
SHOWERY WX /LESSER THUNDERSTORMS/ WILL CONTINUE TO FOCUS ALONG THE
INVERTED TROF AXIS LOCATED THRU THE HUDSON RVR VLY AND CURTAILING
SEWD TOWARDS CENTRAL LONG ISLAND...ESPECIALLY AS THE SFC LOW
OFFSHORE DEEPENS TOWARDS THE 40N/70W BENCHMARK. IN ADDITION...
FURTHER SHOWERY WX IS EXPECTED TO DEVELOP ACROSS NE MA ALONG AN
ADDITIONAL SHRTWV VORT LOBE AND COLLOCATED TROWAL STRUCTURE ROTATING
SWWD AROUND THE UPR LVL LOW. LIKELY POPS WARRANTED INTO MORNING.
MAIN CONCERNS...WATCHING WINDS ACROSS THE ERN WATERS. HAVE BROUGHT
GUSTS UP SLIGHTLY WITH OBSERVED FASTER NELY FLOW. QUESTION WHETHER
GALE WARNINGS WILL NEED TO BE IN EFFECT SOONER /PRIOR TO 9Z/.
RIGHT NOW WE ARE NEARLY ON THE CUSP...AND NO OBS AS OF YET HAVE
REPORTED WINDS AT OR IN EXCESS OF 33 KTS. STRONGER WINDS EMPHASIZE
THE CRITICAL IMPORTANCE OF THE COASTAL FLOOD WARNING UPON
ASTRONOMICAL HIGH TIDES. WILL KEEP GALE WARNINGS AS THEY ARE NOW.
PREVIOUS DISCUSSION...
THE AFOREMENTIONED STRONG SHORT WAVE WILL USHER IN COOLER AIRMASS
DURING THE EVENING AS WELL AS ENHANCE DOWNSTREAM COASTAL CYCLOGENESIS.
WHILE THERE CONTINUE TO BE A FEW DIFFERENCES ON EXACTLY WHERE THE
NEW CYCLONE WILL TAKE OVER...ECMWF CONTINUES TO BE THE MOST
CONSISTENT IN SUGGESTING THAT DEEPENS QUITE RAPIDLY IN CLOSE
PROXIMITY TO THE 40/70 BENCHMARK. HAVE TRENDED GRIDS TOWARD ITS
SOLN GIVEN THAT IT HAS INDEED BEEN THE MOST CONSISTENT IN THAT
REGARD. THE CONSEQUENCES OF THIS CHOICE ARE GENERALLY THREEFOLD...
IT WILL INCREASE EASTERLY COMPONENT OF THE WIND...SO WIND GUSTS AS
HIGH AS 30 MPH ARE POSSIBLE TOWARD MORNING. THIS IN TURN INCREASES
COASTAL FLOOD RISK FOR E-SHORES SO HAVE UPDATED TO COASTAL FLOOD
WARNINGS BOTH TONIGHT AND TOMORROW /SEE COASTAL FLOOD SECTION
BELOW/. THE OTHER IS IT WILL ALLOW THE TROWAL CURRENTLY LOCATED
THROUGH MAINE TO BEGIN A GRADUAL SHIFT TO THE S...INCREASING
CHANCES FOR PRECIPITATION LATE TONIGHT ESPECIALLY OVER NRN MA.
LIKE THE PREV SHIFTS ASSESSMENT FOR LIKELY POPS BUILDING S INTO
THE EARLY MORNING SO HAVE CONTINUED WITH THAT TREND.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
MON...
SFC LOW PRES WILL BE GRADUALLY STRENGTHENING SE OF THE REGION IN
CLOSE PROXIMITY TO THE BENCHMARK. GIVEN THIS FACT EXPECT THAT
WRAP-AROUND WARM CONVEYOR WILL USHER IN WIDESPREAD -SHRA TO STEADY
STRATIFORM RAIN INTO MUCH OF THE FORECAST AREA. ATTM...IT APPEARS
THAT QPF VALUES WILL BE LIGHT DUE TO THE LOW PRES GRADUALLY
SHIFTING TO THE E WITH TIME...KEEPING US ON THE BACK SIDE. THIS
WILL HAVE TO BE MONITORED THOUGH AS LOW TO MID LVL DEFORMATION MAY
ENHANCE A RAIN BAND SOMEWHERE IN THE VICINITY OF SRN NEW ENGLAND.
ALSO EXPECTING ELY 40 KT LLJ TO WRAP AROUND WITH THE WARM CONVEYOR
DURING ESPECIALLY DURING THE MORNING INTO THE AFTERNOON HOUR BASED
ON PREFERRED ECMWF SOLN. THIS WILL CAUSE GUSTY WINDS WITH 30 MPH
POSSIBLE WITHIN THE I-495 BELTWAY AND CAPE COD. FEEL THAT WITH THE
STRONGEST CORE OF THE JET OFFSHORE...CONDITIONS SHOULD REMAIN
BELOW WIND ADVISORY LVLS ATTM...BUT THIS WILL NEED TO BE WATCHED
FOR TONIGHT/S FORECAST PACKAGE. GIVEN THESE FACTORS EXPECTING A
GENERALLY WET...BREEZY AND COOL DAY.
MON NIGHT...
SFC LOW WILL BE GRADUALLY PIVOTING OFFSHORE...WITH THIS IT WILL BE
CARRYING BEST DEFORMATION/WARM CONVEYOR E OF THE REGION THIS
TIME...THEREFORE HAVE GRADUALLY LOWERED POPS FROM W TO E AS IT
DOES SO. GIVEN THAT THE LOW IS CONTINUING TO DEEPEN EVEN AS IT
SHIFTS TO THE E THE BREEZY CONDITIONS WITH WINDS 20-30 MPH REMAIN
A POSSIBILITY EVEN INTO THE EARLY OVERNIGHT HOURS.
OTHERWISE...THE MAIN THREAT FOR MON NIGHT CONTINUES TO BE THE
ASTRONOMICALLY HIGH TIDE FOR E COASTAL LOCATIONS. A SECOND COASTAL
FLOOD WARNING HAS BEEN ISSUED AS A RESULT.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGHLIGHTS...
*UNSEASONABLY COOL WEATHER THIS WEEK ESPECIALLY TUE/WED *SHOWERY
WEATHER AT TIMES THIS WEEK BUT NOT EXPECTING A WASHOUT
DETAILS...
TUESDAY AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE.
HIGHLY ANOMALOUS OCEAN STORM AND UPPER LEVEL TROUGH OVER THE
NORTHEAST WILL RESULT IN UNSEASONABLY COOL TEMPS. PLENTY OF LOW
LEVEL MOISTURE COMBINED WITH THE UPPER LEVEL TROUGH WILL RESULT IN
CONSIDERABLE CLOUDINESS ALONG WITH A FEW SHOWERS A TIMES.
HOWEVER...NOT EXPECTING A WASHOUT SO WILL JUST CARRY SOME CHANCE
POPS. AS FOR TEMPS...EXPECT HIGHS TO ONLY REACH TO AROUND 60 ALONG
THE EASTERN MA COAST TO THE LOWER TO MIDDLE 60S ACROSS THE
INTERIOR.
THURSDAY AND FRIDAY...MODERATE CONFIDENCE.
UPPER LEVEL TROUGH WILL REMAIN ACROSS THE NORTHEAST. WHILE TEMPS
SHOULD REBOUND A BIT FROM TUE/WED...HIGHS WILL STILL BE BELOW NORMAL
FOR THIS TIME OF YEAR. COLD POOL ALOFT WILL PROBABLY BE ENOUGH TO
TRIGGER A FEW DIURNALLY DRIVEN SHOWERS...SO WILL CARRY SOME CHANCE
POPS. HOWEVER...NOT EXPECTING A WASHOUT OVER THIS TIME.
SATURDAY AND SUNDAY...LOW CONFIDENCE.
THE OPERATIONAL GFS MODEL APPEARS TO BE AN OUTLIER COMPARED TO THE
ECMWF/GFS ENSEMBLES IN LIFTING THE NORTHEAST TROUGH OUT FASTER THAN
THE OTHER MODELS. A LOT OF UNCERTAINTY THIS FAR OUT...BUT LEANING
TOWARDS THE COOLER ECMWF SOLUTION AS TROUGH MAY BE SLOWER TO LIFT
OUT. THEREFORE...WILL KEEP HIGHS MAINLY IN THE 70S. WILL ALSO KEEP
THE FORECAST GENERALLY DRY AT THIS POINT AS HEIGHT FIELDS SHOULD
RISE AT LEAST SOME...LOWERING THE RISK FOR ANY DIURNALLY DRIVEN
SHOWERS.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...MODERATE CONFIDENCE.
A BIT OF LINGERING VFR E OF THE I-495 CORRIDOR...BUT THE GRADUAL
TREND WILL BE FOR LOWERING CIGS TO MVFR...AND THEN LIKELY IFR
AFTER MIDNIGHT. MVFR LINGERS IN TOMORROW WITH GENERALLY LOW CIGS
AND OCCASIONAL LOWER VSBYS IN RAIN.
OTHERWISE...EXPECT WINDS TO GRADUALLY SHIFT TO THE NNE OVERNIGHT
TONIGHT. THESE WILL GENERALLY WEAKEN BRIEFLY TONIGHT...BUT EXPECT
THEM TO INCREASE WITH GUSTS 20-30 KT LIKELY DURING THE DAY. THE
BEST CHANCE FOR HIGHER GUSTS WILL BE OVER ERN TERMINALS.
KBOS TAF...
WITH WINDS MORE TO THE NE...MVFR CIGS WILL THEN LOWER TO IFR
ESPECIALLY AFTER MIDNIGHT. AT LEAST MVFR CONDITIONS WILL LINGER
THROUGH THE DAY TOMORROW. WINDS MAY GUST 25-30 KT DURING THE DAY
TOMORROW. MODERATE CONFIDENCE.
KBDL TAF...
GENERALLY VFR LINGERING FOR A FEW MORE HOURS. OTHERWISE...REDUCTION
TO MVFR LATE TONIGHT WITH -SHRA POSSIBLE TOWARD MORNING. MODERATE
CONFIDENCE. WINDS MAY GUST TO 25 KT DURING THE DAY TOMORROW.
OUTLOOK...TUESDAY THROUGH FRIDAY...
TUE/WED...MODERATE CONFIDENCE. PERIODS OF MVFR CONDITIONS IN SOME
LOWER CLOUDS AND A FEW SHOWERS WILL ALSO BE MIXED WITH VFR
CONDITIONS. LOW CONFIDENCE IN TIMING. GUSTY NORTHEAST WINDS ALONG
THE COAST ON TUE SHOULD DIMINISH SOME BY WED.
THU/FRI...MODERATE CONFIDENCE. MAINLY VFR CONDITIONS ALTHOUGH
BRIEFLY LOWER CONDITIONS ARE POSSIBLE IN ANY DIURNALLY DRIVEN
SHOWERS.
&&
.MARINE...
E COASTAL WATERS...MODERATE TO HIGH CONFIDENCE
WITH LOW PRES GRADUALLY DEEPENING OFFSHORE TONIGHT INTO
TOMORROW...BOTH WINDS AND SEAS WILL GRADUALLY BE BUILDING WITH
TIME. SEAS WILL LIKELY REACH 10-15 FT OVER PORTIONS OF THE ERN
OUTER WATERS. WIND GUSTS WILL CONTINUE TO INCREASE TO 25 KT DURING
MUCH OF THE NIGHT TONIGHT BEFORE INCREASING TO AROUND 30-35 KT BY
MORNING AND INTO THE DAY TOMORROW. THEREFORE...HAVE CONTINUED
SMALL CRAFTS FOR MOST OF THE ERN WATERS...BUT THE NOSE OF
STRONGEST WINDS TO 35 KT ARE POSSIBLE ALONG NRN WATERS AND HAVE
ISSUED A GALE WATCH FOR THIS POTENTIAL. OTHERWISE...INCREASING
CHANCE FOR RAIN AND LOWER VISIBILITIES TOWARD MORNING.
S COAST WATERS...MODERATE CONFIDENCE.
GIVEN THAT THE LOW PRES WILL GENERALLY E OF THE SRN WATERS WITH NE
FLOW...SEAS WILL NOT HAVE THE CHANCE TO BUILD AS MUCH OVER THE SRN
WATERS. THEREFORE...ONLY EXPECTING SEAS TO BUILD TO AROUND 5-7FT
THROUGH TOMORROW NIGHT. HOWEVER...SOME OF THE 25-30 KT WINDS WILL
REACH THE SRN WATERS BY EARLY MORNING. GIVEN THESE TWO FACTORS
HAVE CONTINUES/ISSUED SMALL CRAFT ADVISORIES ACCORDINGLY.
OUTLOOK...TUE THROUGH FRI...
TUE/WED...MODERATE CONFIDENCE. PERIODS OF MVFR CONDITIONS IN SOME
LOWER CLOUDS AND A FEW SHOWERS WILL ALSO BE MIXED WITH VFR
CONDITIONS. LOW CONFIDENCE IN TIMING. GUSTY NORTHEAST WINDS ALONG
THE COAST ON TUE SHOULD DIMINISH SOME BY WED.
THU/FRI...MODERATE CONFIDENCE. MAINLY VFR CONDITIONS ALTHOUGH
BRIEFLY LOWER CONDITIONS ARE POSSIBLE IN ANY DIURNALLY DRIVEN
SHOWERS.
&&
.TIDES/COASTAL FLOODING...
* COASTAL FLOOD WARNING FOR TONIGHT FOR EAST COAST
* COASTAL FLOOD WARNING FOR MON NIGHT FOR EAST COAST
TONIGHT...
HIGH ASTRONOMICAL TIDES WILL OCCUR TONIGHT WITH BOSTON HARBOR
EXPECTING 12.2 FT AT ITS PEAK AT 1059 PM LOCAL. GIVEN THAT THIS IS
HIGHER THAN LAST NIGHT/S TIDE...AND WINDS WILL GRADUALLY BE
INCREASING AND MORE OUT OF THE NE...EXPECT THAT THERE WILL BE THE
CHANCE FOR MINOR TO MODERATE COASTAL FLOODING AT E COASTAL
LOCATIONS TONIGHT EVEN THOUGH STRONGEST WINDS WILL OCCUR WELL
AFTER THE TIME OF HIGH TIDE. THIS IS ENHANCED BY THE FACT THAT
SOME MINOR FLOODING WAS REPORTED LAST NIGHT WITH GENERALLY WEAKER
CONDITIONS. THEREFORE...THE ADVISORY HAS BEEN UPGRADED TO A
WARNING FOR TONIGHTS HIGH TIDE CYCLE.
MONDAY NIGHT...
WITH THE STRENGTHENING LOW OFFSHORE NEAR THE 40N/70W BENCHMARK...THE
ANTICIPATION FOR STRONG NORTHEASTERLY WINDS REACHING GALE FORCE
LIKELY...AND ASTRONOMICAL HIGH TIDES SLIGHTLY HIGHER THAN PREVIOUS
NIGHTS /12.3 FT AT BOSTON HARBOR/...HAVE GENERALLY HIGH CONFIDENCE
IN A THREAT FOR MODERATE COASTAL FLOODING OVER E SHORES AGAIN MON
NIGHT. DUE TO THE INCREASINGLY DYNAMIC SYSTEM OFFSHORE...BETTER
AGREEMENT IN MODELS...AND HIGHER TIDES HAVE OPTED TO HOIST
COASTAL FLOOD WARNINGS FROM NEWBURYPORT TO N SHORES OF CAPE COD.
PLEASE MONITOR ANY UPDATED FORECASTS FOR NEW INFORMATION TOWARD
THIS THREAT.
TUE NIGHT...
MINOR COASTAL FLOODING IS LIKELY AGAIN TUE NIGHT WITH HIGH
ASTRONOMICAL TIDES. WHILE THE COASTAL STORM WILL BE SHIFTING
FURTHER E WITH TIME...WILL HAVE TO MONITOR THIS THREAT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...COASTAL FLOOD WARNING UNTIL 2 AM EDT MONDAY FOR MAZ007-015-016-
019-022.
COASTAL FLOOD WARNING FROM 9 PM MONDAY TO 5 AM EDT TUESDAY FOR
MAZ007-015-016-019-022.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO 2 AM EDT TUESDAY FOR
ANZ232>235-237.
SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO 2 AM EDT TUESDAY FOR
ANZ230.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ231-254>256.
SMALL CRAFT ADVISORY FROM 2 PM TO 9 PM EDT MONDAY FOR ANZ236.
GALE WARNING FROM 5 AM TO 8 PM EDT MONDAY FOR ANZ250-251.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...SIPPRELL/DOODY
SHORT TERM...DOODY
LONG TERM...FRANK
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODY
TIDES/COASTAL FLOODING...WFO BOXHazardous weather outlook, Jun 3, 6:03 PM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
703 PM EDT SUN JUN 3 2012
CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-024-026-NHZ011-012-
015-RIZ001>008-042315-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
703 PM EDT SUN JUN 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-254>256-042315-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
703 PM EDT SUN JUN 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A MODERATE PROBABILITY OF A NORTHEAST GALE MON INTO MON
NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ250-251-042315-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
703 PM EDT SUN JUN 3 2012
...GALE WARNING IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ007-015-016-019-022-042315-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-
703 PM EDT SUN JUN 3 2012
...COASTAL FLOOD WARNING IN EFFECT UNTIL 2 AM EDT MONDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 9 PM MONDAY TO 5 AM EDT
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 3, 3:32 PM EST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT SUN JUN 3 2012
RIZ006-007-032115-
NEWPORT RI-WASHINGTON RI-
432 PM EDT SUN JUN 3 2012
AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES NORTHEAST OF HOPKINTON...OR ABOUT 11 MILES
WEST OF SOUTH KINGSTOWN...MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...RICHMOND...CHARLESTOWN...SOUTH
KINGSTOWN...KINGSTON AND NARRAGANSETT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4143 7181 4156 7180 4149 7141 4147 7141
4149 7140 4147 7129 4146 7129 4145 7136
4146 7137 4144 7140 4146 7141 4143 7144
4135 7148 4137 7151 4135 7163
FRANKSpecial weather statement, Jun 3, 3:37 PM EST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
437 PM EDT SUN JUN 3 2012
CTZ003-004-MAZ011-032115-
EASTERN HAMPDEN MA-TOLLAND CT-WINDHAM CT-
437 PM EDT SUN JUN 3 2012
AT 433 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL 3 MILES WEST OF STAFFORD...OR ABOUT 12 MILES
NORTHWEST OF MANSFIELD...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...STAFFORD...STAFFORD SPRINGS...
WILLINGTON...MANSFIELD...COVENTRY...STORRS...ASHFORD...WINDHAM...
WILLIMANTIC...SCOTLAND...PLAINFIELD...HAMPTON...CHAPLIN...
CANTERBURY AND BROOKLYN.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4208 7236 4171 7184 4163 7198 4166 7215
4166 7217 4171 7225 4201 7247
FRANKSpecial weather statement, Jun 3, 4:13 PM EST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
513 PM EDT SUN JUN 3 2012
CTZ003-004-MAZ003-004-010>012-026-RIZ001>004-006-007-032215-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN
KENT RI-NEWPORT RI-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY
MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER
MA-TOLLAND CT-WASHINGTON RI-WESTERN KENT RI-WINDHAM CT-
513 PM EDT SUN JUN 3 2012
AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM BROOKFIELD TO 5 MILES
SOUTH OF PLAINFIELD...MOVING EAST AT 20 MPH.
* THE AREA AFFECTED IS WEST CENTRAL MASSACHUSETTS AND NORTHERN
CONNECTICUT...AS WELL AS CENTRAL MASSACHUSETTS AND RHODE ISLAND.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4132 7190 4133 7185 4163 7179 4165 7211
4272 7228 4267 7154 4234 7162 4231 7148
4222 7160 4216 7148 4168 7144 4159 7136
4157 7143 4151 7140 4158 7136 4145 7134
4149 7141 4139 7146 4132 7189
FRANKLocal storm report, Jun 3, 4:30 PM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL GRANBY 42.26N 72.52W
06/03/2012 M0.75 INCH HAMPSHIRE MA HAM RADIO
HAM RADIO
0451 PM HAIL STAFFORD SPRINGS 41.95N 72.30W
06/03/2012 M0.88 INCH TOLLAND CT HAM RADIO
HAM RADIO
&&
KABSpecial weather statement, Jun 3, 4:50 PM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
550 PM EDT SUN JUN 3 2012
RIZ001>004-006-032230-
EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-WASHINGTON RI-WESTERN KENT RI-
550 PM EDT SUN JUN 3 2012
AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PEA SIZED HAIL OVER COVENTRY...OR ABOUT 12 MILES WEST OF WARWICK...
MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...JOHNSTON...CRANSTON...WEST
WARWICK...EAST GREENWICH...WARWICK...KINGSTON AND NORTH KINGSTOWN.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4155 7174 4186 7176 4182 7138 4168 7139
4168 7144 4166 7140 4165 7140 4158 7140
4157 7143 4156 7141 4144 7142
FRANKLocal storm report, Jun 3, 5:13 PM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
613 PM EDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL GRANBY 42.26N 72.52W
06/03/2012 M0.75 INCH HAMPSHIRE MA HAM RADIO
HAM RADIO
0451 PM HAIL STAFFORD SPRINGS 41.95N 72.30W
06/03/2012 M0.88 INCH TOLLAND CT HAM RADIO
HAM RADIO
0505 PM HAIL NARRAGANSETT 41.45N 71.45W
06/03/2012 M1.00 INCH WASHINGTON RI HAM RADIO
HAM RADIO
&&
HMF/KABCoastal Flood, Suffolk
- When
- June 3, 9:05 PM EST to 10:22 PM EST
- Where
- Suffolk forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
In Boston, Morrissey Boulevard was closed in both directions due to minor coastal flooding. In addition, exit 14 on Interstate 93 Northbound was closed due to minor coastal flooding. John Avenue in Revere was flooded with several inches of water, flooding lawns up to the front steps of nearby homes.
Coastal Flood, Eastern Plymouth
- When
- June 3, 9:30 PM EST to 11:15 PM EST
- Where
- Eastern Plymouth forecast zone
- Injuries
- 1 direct, 0 indirect
- Property damage
- $35,000
- Reported by
- Amateur Radio
- Coordinates
- 42.079, -70.960 (the zone’s center; the record gives no point)
Moderate coastal flooding occurred throughout coastal Plymouth County. In Hull, waves crossed Hull Shore Drive almost reaching the Red Parrot Restaurant. In the Sand Hills section of Scituate, there was minor street flooding on 7th Avenue with the road passable. Lighthouse Road was closed due to 6 inches of water over the road. Several cars were stuck in flood waters near the Mill Wharf parking lot on Cole Parkway. Gilson Road was also flooded in the Third Cliff section. Bailey's Causeway and Front Street were both flooded and impassable. In Plymouth a car was stuck in floodwaters on Saquish Beach Boulevard. Three people were rescued from the car, one woman (a grandmother from Georgia) was treated for hypothermia on the scene. Gurnet Road in Duxbury was flooded and impassable.
Coastal Flood, Eastern Essex
- When
- June 3, 9:35 PM EST to 11:00 PM EST
- Where
- Eastern Essex forecast zone
- Property damage
- $30,000
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
Moderate coastal flooding impacted Salem. Water spilled over the sidewalks and onto Columbus Avenue. Several inches of seawater flowed over Bay View Avenue and Lee Fort Terrace. Commercial Street was flooded with 18 to 21 inches of water. The bike path surrounding Salem Cove was flooded. Four to six inches of water flooded Bridge Street near Boston Street, the bottom of the ramp at Routes 107 and 114, and the railroad tracks. A car was stuck in floodwaters on Bridge Street between Flint Street and Route 114. In Lynn, a car was stuck in flood waters on the Fox Hill Bridge along Route 107.
Coastal Flood, Barnstable
- When
- June 3, 9:50 PM EST to 10:30 PM EST
- Where
- Barnstable forecast zone
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
Sandy Neck Road in Barnstable was flooded and impassable due to minor coastal flooding. Several cars were stuck in the floodwaters, including one that floated several feet down the road. In Sandwich, numerous docks were flooded at the Sandwich marina.
Coastal Flood, Eastern Norfolk
- When
- June 3, 9:59 PM EST to 10:30 PM EST
- Where
- Eastern Norfolk forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
Moderate coastal flooding impacted Quincy and Weymouth. The Kennedy Center parking lot at East Squantum Street and Victory Road in Quincy was flooded with several inches of water. In Weymouth, Fort Point and Wessagusett Roads were flooded with one foot of water and closed. Fore River Road was flooded with two feet of water. Neck Street was flooded with several inches of water with water up to one foot deep on a driveway.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Oklahoma, June 3 to 4, 2012$422,000 · 65 kt wind · 27 events
- Hail and Damaging Winds in Arkansas, June 3, 2012$337,000 · 2.5 in hail · 31 events
- Hail and Damaging Winds in Alabama, June 3 to 4, 2012$295,000 · 1 in hail · 12 events
- Flash Flooding and Hail in Tennessee, June 3 to 4, 2012$120,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Mississippi, June 3 to 4, 2012$110,000 · 1 in hail · 8 events
- Damaging Winds in Pennsylvania, June 3, 2012$60,000 · 50 kt wind · 10 events
- Tornadoes and Hail in Minnesota, June 3, 2012EF1 · 4 events
- Hail and Damaging Wind in Iowa, June 3, 2012$26,000 · 1 in hail · 4 events
- Coastal Flood in Maine, June 3, 2012$18,000 · 6 events
- Hail and Damaging Winds in Alabama, June 3, 20121.75 in hail · 16 events
- Hail and Damaging Winds in Tennessee, June 3, 2012$11,000 · 1.5 in hail · 7 events
- Hail and Damaging Wind in Pennsylvania, June 3, 2012$5,000 · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393034, 393035, 393075, 393091, 393102.